Alert archive / New Mexico / Tornado Warnings in 2006
Tornado Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Sep 13, 2006, 3:17 PM MDT for Doña Ana County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2006, 3:17 PM MDT (21:17 UTC)
- Expired
- Sep 13, 2006, 4:15 PM MDT
- In force
- 58 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 53 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 132119 TOREPZ NMC013-132215- /O.NEW.KEPZ.TO.W.0003.060913T2117Z-060913T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT WED SEP 13 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...LAS CRUCES * UNTIL 415 PM MDT * AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 9 MILES WEST OF MESILLA...OR ABOUT 12 MILES WEST OF UNIVERSITY PARK...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DONA ANA IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE AND WINDS IN EXCESS OF 70 MPH. NOTE: THERE IS ANOTHER SUPERCELL ABOUT 10 MILES WEST OF THE LAS CRUCES STORM MOVING EAST NORTHEAST ALONG INTERSTATE 10 PRODUCING LARGE HAIL AND ALSO SHOWING ROTATION. THIS STORM IS CAPABLE OF PRODUCING A TORNADO ALSO. DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3231 10718 3214 10712 3223 10665 3247 10674 $$ NOVLAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:30 PM MDT, 47 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT WED SEP 13 2006 .SYNOPSIS... SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT PORTIONS OF THE BORDERLAND TONIGHT THROUGH MIDDAY THURSDAY AS AN UPPER TROUGH WEAKENS AND MOVES NORTHEAST FROM ARIZONA. BEHIND THIS TROUGH A WESTERLY FLOW WILL DEVELOP ALOFT WHICH SHOULD BRING SEVERAL DAYS OF DRY WEATHER WITH SEASONABLY WARM TEMPERATURES. && .DISCUSSION... POTENTIAL FOR SEVERE WEATHER THIS EVENING INTO EARLY TOMORROW. UPPER LOW IS OPENING UP ATTM AND WILL CONTINUE TO WEAKEN AND MOVE NORTHEAST TONIGHT AND TOMORROW. DRY SLOT IS ALREADY KICKING OFF STRONG TO SEVERE STORMS OVER THE NORTHEASTERN TWO-THIRDS OF THE AREA. MODELS SHOW GOOD ALIGNMENT OF TROUGH FORCING...LEFT EXIT REGION OF UPPER JET...H5 COLD POCKET...LOW LEVEL MOISTURE...AND DRYING ALOFT THROUGH EARLY TOMORROW. CAPES ARE MARGINAL BUT WITH LIFTED INDICES APPROACHING -3...INSTABILITY SHOULD BE MORE THAN ADEQUATE FOR ISOLATED SEVERE HAIL AND...PERHAPS...SEVERE STRAIGHT LINE WINDS. GIVEN THE VERY FAVORABLE SHEAR PROFILE CANT EVEN RULE OUT A FUNNEL CLOUD/TORNADO SOMEWHERE IN THE CWA. ONCE THIS FIRST TROUGH MOVES BY LATE TOMORROW DRY WEATHER SHOULD FOLLOW FOR SEVERAL DAYS. BY THE MIDDLE OF NEXT TROPICAL SYSTEM MAY AFFECT THE AREA AS EARLY AS WEDNESDAY BUT DUE TO UNCERTAINTY WILL KEEP DRY FORECAST FOR NOW. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 88 66 89 65 / 40 20 10 10 0 SIERRA BLANCA TX 62 86 63 84 60 / 40 30 20 10 0 LAS CRUCES 62 88 63 89 63 / 40 20 10 10 0 ALAMOGORDO 60 89 63 87 61 / 40 20 10 10 0 CLOUDCROFT 46 66 47 66 44 / 40 30 20 10 0 TRUTH OR CONSEQUENCES 60 87 62 86 60 / 40 30 10 10 0 SILVER CITY 55 79 55 78 55 / 50 30 10 10 0 DEMING 61 86 62 88 60 / 40 30 10 10 0 LORDSBURG 61 87 61 90 59 / 50 30 10 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 02
Hazardous weather outlook, Sep 13, 10:35 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT WED SEP 13 2006 NMZ022>025-030>032-TXZ055-056-132200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL LOW COMBINED WITH FAVORABLE MOISTURE AND INSTABILITY WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH...HAIL TO ONE AND ONE-HALF INCHES...AND LOCAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ENDING BY EVENING. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS EARLY. STORMS SHOULD END BY LATE AFTERNOON. DRY WEATHER IS ANTICIPATED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO PROVIDE REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MACBLAIN
In the hours before
Special weather statement, Sep 13, 11:07 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 AM MDT WED SEP 13 2006 NMZ022-023-032-131930- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 1107 AM MDT WED SEP 13 2006 AT 1105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF DEVELOPING THUNDERSTORMS...CAPABLE OF PRODUCING WINDS TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER...AND RAINFALL RATES OF ONE INCH PER HOUR. THE LINE EXTENDED FROM 50 MILES NORTHWEST OF SILVER CITY TO NEAR LAS CRUCES. MOVEMENT WAS NORTH AT 15 MPH. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 49 min |
| Sep 13, 1:46 PM MDT | Tornado Warning | EPZ | Doña Ana, Luna | 44 min |
| Sep 13, 2:08 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 67 min |
| Sep 13, 2:15 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 60 min |
| Sep 13, 2:28 PM MDT | Tornado Warning | EPZ | Doña Ana | 62 min |
| Sep 13, 2:38 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 67 min |
| Sep 13, 3:10 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 65 min |
| Sep 13, 3:23 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
Nearby
Tornado Warnings in New Mexico, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.